Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 116, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 12, 2007, 1:44 PM CDT for Elmore County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 1:44 PM CDT (18:44 UTC)
- Expired
- Jun 12, 2007, 2:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Elmore County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 121844
SVRBMX
ALC051-121915-
/O.NEW.KBMX.SV.W.0116.070612T1844Z-070612T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 215 PM CDT
* AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF ECLECTIC...OR NEAR WETUMPKA. THIS STORM IS MOVING
SOUTH 10 TO 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF WARE BY 215 PM CDT...
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3242 8611 3244 8613 3243 8614 3246 8618
3264 8622 3265 8602 3249 8588 3245 8595
3246 8599 3242 8602 3241 8605
$$
JRA1 follow-up statement
000
WWUS54 KBMX 121905
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CDT TUE JUN 12 2007
ALC051-121915-
/O.CON.KBMX.SV.W.0116.000000T0000Z-070612T1915Z/
ELMORE AL-
205 PM CDT TUE JUN 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN ELMORE COUNTY...
AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WARE...OR ABOUT 6 MILES SOUTHEAST OF WETUMPKA...MOVING
SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WARE BY 215 PM CDT...
LAT...LON 3242 8611 3244 8613 3243 8614 3246 8618
3264 8622 3265 8602 3249 8588 3245 8595
3246 8599 3242 8602 3241 8605
$$
JRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:37 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 12, 12:37 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1237 PM CDT TUE JUN 12 2007 .UPDATE...FOR AVIATION DISCUSSION. && .DISCUSSION...DID SOME MINOR CHANGES TO SKY COVER AND TEMPERATURES MAINLY ACROSS THE EASTERN SECTIONS. AS WE MOVE INTO AND THROUGH THE AFTERNOON...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE EASTERN THIRD. CURRENT FORECAST HANDLES THIS JUST FINE. UPDATE ALREADY OUT. KSL && .AVIATION...18Z TAF DISCUSSION. NO WIDESPREAD AREAS OF IMPACT WEATHER EXPECTED OVER THE NEXT 24 HOURS...BUT THERE ARE A COUPLE SMALL ISSUES TO KEEP AN EYE ON. HAZE REMAINS A BIT OF A PROBLEM...ESPECIALLY AROUND ANB. HAVE GONE WITH A LARGELY PERSISTENCE BASED FORECAST FOR THE HAZE. VISIBILITY RESTRICTIONS SHOULD REACH THEIR PEAK AROUND 11-13Z...AND (EXCEPT FOR PERHAPS ANB) SHOULD REMAIN IN THE MVFR CATEGORY AT WORST. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. AT THIS TIME...I DONT SEE ANY ONE LOCATION WITH ANY MORE THAN A 20-30 PERCENT CHANCE OF RAIN. HAVE THEREFORE LEFT THUNDERSTORMS OUT OF THE TAFS FOR NOW...BUT MAY NEED TO AMEND THINGS ONCE STORMS DO DEVELOP. SHORTWAVE ENERGY DROPPING SOUTHWARD FROM THE VIRGINIAS INTO THE SOUTHEAST STATES COULD ACTUALLY CAUSE THUNDERSTORMS TO DEVELOP/CONTINUE LONGER THAN TYPICAL INTO THE EVENING AND OVERNIGHT HOURS. LOCATIONS WITH THE BEST CHANCES STORMS (AND POSSIBLE EVENTUAL AMENDMENTS) ARE ANB...MGM...AND TOI. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Jun 12, 12:35 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 PM CDT TUE JUN 12 2007 ALZ011>015-017>050-131735- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1235 PM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE EAST AND SOUTHEAST. THE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DIME TO NICKLE SIZE HAIL AND WIND GUSTS OF 45 TO 65 MPH. THE BEST CHANCE OF STRONGER STORMS WILL BE NEAR AND SOUTH OF I-85...WHERE THE BEST MOISTURE AND INSTABILITY WILL EXIST. AN UPPER LEVEL IMPULSE AND HEATING OF THE DAY WILL PROVIDE THE MAIN LIFT FOR THUNDERSTORMS. THEREFORE...THE STORMS WILL MOST LIKELY OCCUR BETWEEN 1 PM AND 8 PM. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER UPPER LEVEL IMPULSE WILL MOVE SOUTHWARD ACROSS CENTRAL GEORGIA ON THURSDAY. THIS IMPULSE MAY KICK OFF SOME THUNDERSTORMS ACROSS EAST ALABAMA. THE BEST CHANCE FOR A STRONG THUNDERSTORM WILL BE NEAR THE ALABAMA GEORGIA STATE LINE FROM NOON UNTIL 8PM. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY THIS AFTERNOON SOUTHEAST. 16
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:30 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 30 min |
| Jun 11, 9:40 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 50 min |
| Jun 11, 9:59 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 18 min |
| Jun 12, 4:27 AM CDT | Severe Thunderstorm Warning | BMX | Russell | 33 min |
| Jun 12, 2:13 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 47 min |
| Jun 12, 2:42 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 18 min |
| Jun 12, 2:43 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 47 min |
| Jun 12, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 48 min |
| Jun 12, 3:26 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 19 min |
| Jun 12, 3:33 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 42 min |
| Jun 12, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.